Over medication can have very serious repercussions especially in a child .Incidents of overmedication have risen from 12% in 1987 to 33 per cent in 2002.It is often the case that if the child has fever, the parents with the sole purpose of bringing down the fever, end up overdosing the child with paracetamol.
Parents, nowadays rely on medicines for treatment almost in 95% of the cases against only 67% in the early 1980's. Life is much easier these days with medicines available over the counter. But it is necessary to bear in mind that drugs also carry with them potentially harmful side effects that only aggravate if the dosage is not as per the prescribed limit. For example paracetamol overdose is linked to liver damage. Ibuprofen, if administered on any empty stomach can cause stomach irritation and make the child feel sick.
So, what's the moral of the story? An overdose of anything is bad...even if it is love! And be a parent first and never medicate your child without the advice of a medical specialist.